Texas, 2005

Hail in Texas, June 12, 2005

June 12, 2005 · NWS LUB · 5 events in 5 counties and zones

5 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before the first event at Jun 12, 2:20 PM CST, 1 hour 34 minutes earlier.

Area forecast discussion, Jun 12, 2:20 PM CST, 1 hour 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
320 PM CDT SUN JUN 12 2005

.SHORT TERM...
NEGATIVE TILTED TROUGH CONTINUES TO LIFT NE INTO HIGH PLAINS THIS
AFTN. SFC FNT AT 19Z EXTENDS FROM KAMA TO KLBB. STRONG BAROCLINIC
ZN UNDERNEATH CONVECTIVE CANOPY EXTENDING FM KAMA SE TO N OF
MEMPHIS. TEMPS OFF CAPROCK HAVE WARMED INTO MID 80S WITH MODERATE
TO STRONG INSTABILITY AHEAD OF APPROACHING BOUNDARY ACROSS PNHDL
AND EAST OF ADVANCING DRYLINE/PAC FNT. HIGHEST POPS THIS EVE OFF
CAPROCK WITH NE CORNER STILL PRIMED FOR MOST SVR WEATHER AND
TORNADOES. WEAK DOWNSLOPE WINDS AND DRIER AIRMASS ON MON SHOULD
HELP US WARM BACK INTO THE 90S.

.LONG TERM...
CDFNT MOVES THROUGH SOUTH PLAINS MON NIGHT AS SFC RIDGE BUILDS IN
BEHIND EXITING TROUGH. HIGH TEMPS WILL BE TEMPERED SOME AS A RESULT
FOR TUE. MID LEVEL RIDGE BEGINS TO BUILD INTO THE AREA AS WELL ON
TUE BUT STILL COULD SEE SOME MCS DEVELOPMENT NEARBY IN KS/OK ON BACK
SIDE OF TROUGH BOTH LATE TUE AND AGAIN WED NIGHT. LEFT POPS OUT OF FCST
FOR NOW BUT WE WILL HAVE TO WATCH THAT POTENTIAL AS WE GET CLOSER.

OPPORTUNITIES FOR CONVECTIVE DEVELOPMENT ALSO SHIFTS W TO THE HIGHER
TERRAIN OF NM ON WED WITH STEERING FLOW POSSIBLY BRINGING SOME
STORMS NEAR WRN ZNS LATE IN THE DAY. RIDGE AXIS CONTINUES BUILDING
EAST THROUGH LATE WEEK WITH AXIS PRETTY MUCH OVHD BY SAT.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        58  87  59  85 /   0  10  10  10
TULIA         60  85  62  83 /  10  10  10  10
PLAINVIEW     63  87  63  85 /  10  10  10  10
LEVELLAND     63  91  63  88 /   0  10  10  10
LUBBOCK       65  92  64  89 /  10  10  10  10
BROWNFIELD    65  94  64  91 /   0  10  10  10
CHILDRESS     68  93  66  87 /  50  10  10  10
SPUR          67  94  66  91 /  20  10  10  10
ASPERMONT     69  97  69  92 /  40  10  10  10

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
TX...NONE.

&&

14/24

In the hours before

Special weather statement, Jun 12, 11:15 AM CST, 4 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
1215 PM CDT SUN JUN 12 2005

TXZ024>026-030>032-036>038-041>044-130300-
BRISCOE-CHILDRESS-COTTLE-CROSBY-DICKENS-FLOYD-GARZA-HALL-KENT-KING-
LYNN-MOTLEY-STONEWALL-
1215 PM CDT SUN JUN 12 2005

THE NATIONAL WEATHER SERVICE HAS ISSUED TORNADO WATCH NUMBER 464
EFFECTIVE UNTIL 10 PM CDT SUNDAY EVENING. THE WATCH INCLUDES THE
FOLLOWING COUNTIES...

BRISCOE...CHILDRESS...COTTLE...CROSBY...DICKENS...FLOYD...GARZA...
HALL...KENT...KING...LYNN...MOTLEY...AND STONEWALL.

SOME COMMUNITIES INCLUDED IN THE WATCH ARE...

SILVERTON...MEMPHIS...CHILDRESS...PADUCAH...MATADOR...FLOYDADA...
CROSBYTON...DICKENS...GUTHRIE...ASPERMONT...JAYTON...POST...AND
TAHOKA.

REMEMBER...A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE
FOR SEVERE THUNDERSTORMS AND TORNADOES IN AND CLOSE TO THE WATCH
AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR LATER
STATEMENTS AND POSSIBLE WARNINGS.

FOX

The radar

The Lubbock radar (KLBB), 71 km away, was scanning. The volume nearest the first event began at 21:56 UTC.

Open the radar archive at this moment

Event by event

5 hail. Local standard time, as filed.

Hail, Crosby

When
June 12, 3:54 PM CST
Where
Crosby County, 15 mi SE of Crosbyton
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
33.517, -101.067

White River Lake.

Hail, Motley

When
June 12, 4:19 PM CST
Where
Motley County, Roaring Spgs
Measured
0.88 in hail
Reported by
TRAINED SPOTTER
Coordinates
33.900, -100.850

Hail, Dickens

When
June 12, 4:22 PM CST
Where
Dickens County, Mc Adoo
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
33.733, -100.983

Hail, Kent

When
June 12, 5:25 PM CST
Where
Kent County, 10 mi W of Jayton
Measured
2.5 in hail
Reported by
LAW ENFORCEMENT
Coordinates
33.250, -100.750

Hail, Stonewall

When
June 12, 6:39 PM CST
Where
Stonewall County, 8 mi SW of Aspermont
Measured
0.88 in hail
Reported by
LAW ENFORCEMENT
Coordinates
33.067, -100.333

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5464521, 5464522, 5464523, 5464524, 5464525.